0 votes
in MANITOBA CHAPTER OF UNION PARTY OF CANADA by (43.9k points)
He developed complete loss of power and sensation in the right leg, weakness in the left leg, great weakness and some impairment of sensation in the right arm, and weakness in the left arm.He has been getting vitamin B injections on and o without side eects.He fainted soon after the injection and he was taken to the nearest emergency department.This time, apart from the syncope, he developed red patches and blisters over his   arms, chest and legs.In view of the serious reaction to intramuscular injection of hydroxocobalamin, he was advised to take cyanocobalamin by mouth, microgram tablets, two a day.In a study of patients taking mg daily, the lowest absorption rate was. A dose of mg daily is therefore preferable.However, the recommended dose for the rst month after a diagnosis of vitamin B deciency has been made is mg twice daily in order to rapidly replenish the body stores.This patient had been receiving intramuscular injections of mg of vitamin B; therefore, he requires only maintenance dose of vitamin B.The use of doses that are excessive for most patients is acceptable because cobalamin is inexpensive, and is widely considered to have a low order toxicity.Woodli reported <a href="http://www.targetmol.com/compound/GS-7340"></a> allergic reaction to cyanocobalamin injection in an old lady who developed a generalised erythematous skin rash.This patient was subsequently treated by oral administration of mg of vitamin B daily; this caused no reaction and her serum vitamin B level remained within the normal range.Prior to this reaction, the patient tolerated vitamin B injections for years without incident.Subsequently, this patient was placed on oral cyanocobalamin mg daily and showed no adverse reactions whatsoever.The patient reported by us had also received intramuscular injections of vitamin B in the past without incident.Thus it appears that an allergic reaction to vitamin B injection can suddenly occur in patients who had received intramuscular injection of vitamin B without any adverse reaction for many years.Woodli stated that a death has been noted as a result of reaction to vitamin B.The fact that reactions, including anaphylactic shock, can occur to vitamin B reinforces the practice that adrenaline and a parenteral antihistamine preparation should always be available when injections of vitamin B are being given.Vitamin B deciency may not be uncommon among paraplegic and tetraplegic subjects, especially among the elderly.Some spinal cord injury patients may have continent urinary reservoirs; a few may undergo lower urinary tract reconstruction with ileum.These patients are at risk for developing vitamin B deciency.Low vitamin B serum levels in older people have been restored to normal range by oral administration.The British Medical Association and the Royal Pharmaceutical Society of Great Britain.Number, September, p.Normalization of low vitamin B serum levels in older people by oral treatment.View publication stats View publication stats The user has requested enhancement of the downloaded file.In this study the possible synergistic interaction between anticonvulsants and benfotiamine or cyanocobalamin on spinal nerve ligationinduced tactile allodynia was assessed.Oral administration of gabapentin or cyanocobalamin significantly reduced tactile allodynia in rats.Maximal antiallodynic effects were reached with gabapentin mgkg and cyanocobalamin mgkg.

Please log in or register to answer this question.

Union Party Of Canada
...